hi there my hubby finishes 24wk tx on monday. I can understand your wife i too walked on eggshellswhile he was on teleprevir and it did get easier but he still had anger issues at first it was following day after shot but last few wk it can flare days after and he always started with 'it not the meds talking' but even though it hurt still i knew it was.Tell her to read some posts she will realise she is not alone also i give my hubby space some days not talking apart from do you want a cuppa? he is in front room me in back just remind yourselfs it is short term also see if doc can give you different antidepressants. It is not a easy tx for all concerned but you will both survive good luck and best wishes x
being "irritable " and being diagnosed with "clinical depression (,either from a possible side effect of the treatment drugs) or not are two completely different issues.
Not everyone has issues with depression when on HCV treatment. Actually the majority,especially someone that doesn't seem to have problems with clinical depression in the past.
It is not recommended for those patients that "do not" have issues of pre -treatment depression ,to start an AD prior to treatment. It is recommended they be monitored ,for signs and symptoms during tx..
AD"s are very powerful drugs in their own right ,that often come with a litany of side effects and should only be prescribed to those who would be evaluated to need them .
Something you may be interested in. (video below)
This psychologist has worked with hundreds of HCV patients while treating.. and address irritability and anger issues as well
Good luck with your tx...
You are in the middle of treatment and the drugs are in full effect. As you are well aware, Interferon/Riba treatment can cause Depression, sometimes minor and sometimes major. You also seem to be fully aware that Depression can manifest itself with a wide array of symptoms, including anger and irritability. It is a positive sign that you are aware of the issues and are seeking treatment. I think seeking out a psychiatrist to examine you and diagnose you would be beneficial, probably the best thing to do. Perhaps if your doctor would give you an urgent referral to a psychiatrist you would be able to be seen ASAP and be examined and evaluated for appropriate treatment.
I took Wellbutrin while on treatment. I have a history of Depression so I was already on it when I was diagnosed and started on treatment. I chose Wellbutrin because it is less likely to cause weight gain and it also is less likely to affect sex drive than many other ADs. By the time I started Hep C treatment I was no longer depressed but I stayed on Wellbutrin throughout Tx and for about 4 months following Tx. Then I tapered off. The Wellbutrin worked marvelously for me and I never got depressed or irritable once during treatment. I am not saying it is the drug for you, just telling you how it worked for me. ADs work differently on different people so it is best to get examined by a psychiatrist and then decide together which drug to take.
I am copying and pasting an article from Mayo Clinic about the symptoms of Depression. You can see that irritability, anger, frustration, and/or agitation can all be symptoms of Depression.
By Mayo Clinic staff
"Depression symptoms include:
Feelings of sadness or unhappiness
Irritability or frustration, even over small matters
Loss of interest or pleasure in normal activities
Reduced sex drive
Insomnia or excessive sleeping
Changes in appetite — depression often causes decreased appetite and weight loss, but in some people it causes increased cravings for food and weight gain
Agitation or restlessness — for example, pacing, hand-wringing or an inability to sit still
Irritability or angry outbursts
Slowed thinking, speaking or body movements
Indecisiveness, distractibility and decreased concentration
Fatigue, tiredness and loss of energy — even small tasks may seem to require a lot of effort
Feelings of worthlessness or guilt, fixating on past failures or blaming yourself when things aren't going right
Trouble thinking, concentrating, making decisions and remembering things
Frequent thoughts of death, dying or suicide
Crying spells for no apparent reason
Unexplained physical problems, such as back pain or headaches
For some people, depression symptoms are so severe that it's obvious something isn't right. Other people feel generally miserable or unhappy without really knowing why.
Depression affects each person in different ways, so symptoms caused by depression vary from person to person. Inherited traits, age, gender and cultural background all play a role in how depression may affect you. "
Best of luck.
My hubby took Lexapro during and after his first two Hep C treatments, and it helped a lot. At one point during his second treatment, his hepatologist also added a small dose of Trazadone to help a little more. He couldn't take Lexapro with triple tx w Incivek, so his hepatologist switched him to Celexa and it worked fine for him. The anger, irritability, anxiety, and/or depression that these drugs can cause is very real. Please tell your wife that I completely understand. I encourage you to take her with you to your next appt with your hepatologist, so she can share her concerns. That's what my hubby had me do, and I think it helped. Sometimes we (me and our kids) were more aware than he was, since he was so consumed by the various side effects of the drugs, and his hepatologist and/or Nurse Practitioner relied a lot on my impressions when it came to the emotional and mental health side effects.
I can totally understand what your wife is going through My husband was very moody angry etc there were times I didnt even know who he was it was frustrating. I would become a little angry at him but then I realized he does not mean to be this way its the treatment tell your wife to hang in there soon it will be over and you will be back to yourself.
Linked (below) a previous thread you may find helpful /intestesting on the topic of "on-tx. depression and or anxiety/anger" issues.